Alert archive / California / Winter Weather Advisories in 2021

Winter Weather Advisory 21, NWS Sacramento, CA

November 7, 2021

NWS Sacramento, CA issued this winter weather advisory at Nov 7, 2021, 1:28 PM PST. It took effect at Nov 8, 2021, 4:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2021, 1:28 PM PST (21:28 UTC)
In effect from
Nov 8, 2021, 4:00 PM PST
Expired
Nov 9, 2021, 7:00 AM PST
In force
15 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

331 
WWUS46 KSTO 072128
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
128 PM PST Sun Nov 7 2021

...Winter storm will bring high elevation mountain snow Monday
evening through Tuesday...

.A storm system will approach northern California on Monday
afternoon, bringing with it accumulating snowfall. The snow levels
will initially be low on Monday evening, then rise overnight and
through the day on Tuesday. This will result in wet accumulating
snow at the major passes before changing over to rain. As a
result, expect mountain travel impacts such as chain controls and
travel delays from Monday evening through early Tuesday.


CAZ013-081400-
/O.UPG.KSTO.WS.A.0008.211109T0000Z-211109T1500Z/
/O.NEW.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
Shasta Lake Area / Northern Shasta County-
128 PM PST Sun Nov 7 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM PST
TUESDAY ABOVE 4000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow
  accumulations of 4 to 12 inches above 4000 ft. Minor
  accumulations as low as 3000 ft.

* WHERE...Mountains of Shasta County above 4000 ft.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Snow levels will rise from 3000-4000 ft late Monday to
  5000-6000 ft by mid-day Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

CAZ068-081400-
/O.NEW.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
Western Plumas County/Lassen Park-
128 PM PST Sun Nov 7 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM PST
TUESDAY ABOVE 6000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow
  accumulations of 7 to 10 inches above 6000 ft, locally up to 24
  inches around Lassen Volcanic National Park.

* WHERE...Western Plumas County/Lassen Park above 6000 ft.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Snow levels will rise from 3500-5000 ft late Monday to 
  6500-7500 ft by mid-day Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

CAZ069-081400-
/O.NEW.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
West Slope Northern Sierra Nevada-
128 PM PST Sun Nov 7 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM PST
TUESDAY ABOVE 7000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow
  accumulations of 2-8 inches between 6000-8000 ft, 6-18 inches
  above 8000 ft.

* WHERE...West Slope of the Northern Sierra Nevada above 7000 ft.
  This includes Interstate 80 over Donner Pass, Highway 50 over 
  Echo Summit and Highway 88 over Carson Pass.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Snow levels will rise from 5500-6500 ft late Monday to
  8000-8500 ft by mid-morning Tuesday. Wet snow is expected to
  transition to rain at the summits of Interstate 80 and Highway
  50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$
3 follow-up statements
675 
WWUS46 KSTO 081045
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
245 AM PST Mon Nov 8 2021

...Winter storm will bring high elevation mountain snow this evening
through Tuesday...

.A storm system will approach northern California later this afternoon,
bringing with it accumulating snowfall. The snow levels will 
initially be low this evening, then rise overnight and through 
the day on Tuesday. This will result in wet accumulating snow at 
the major passes before changing over to rain. As a result, expect
mountain travel impacts such as chain controls and travel delays 
this evening through early Tuesday.

CAZ013-090000-
/O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
Shasta Lake Area / Northern Shasta County-
245 AM PST Mon Nov 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM PST TUESDAY ABOVE 4000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow 
  accumulations of 4 to 12 inches above 4000 ft. Minor 
  accumulations as low as 3000 ft.

* WHERE...Mountains of Shasta County above 4000 ft.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. Snow levels will rise from 3000-4000 ft late Monday to 
  5000-6000 ft by mid-day Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

CAZ068-090000-
/O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
Western Plumas County/Lassen Park-
245 AM PST Mon Nov 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM PST TUESDAY ABOVE 6000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow 
  accumulations of 7 to 10 inches above 6000 ft, locally up to 
  24 inches around Lassen Volcanic National Park.

* WHERE...Western Plumas County/Lassen Park above 6000 ft.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. Snow levels will rise from 3500-5000 ft late Monday to 
  6500-7500 ft by mid-day Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

CAZ069-090000-
/O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
West Slope Northern Sierra Nevada-
245 AM PST Mon Nov 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM PST TUESDAY ABOVE 7000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow
  accumulations of 2-8 inches between 6500-8000 ft, 6-18 inches 
  above 8000 ft.

* WHERE...West Slope of the Northern Sierra Nevada above 7000 
  ft. This includes Interstate 80 over Donner Pass, Highway 50 
  over Echo Summit and Highway 88 over Carson Pass.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. Snow levels will rise from 5500-6500 ft late Monday to 
  8000-8500 ft by mid-morning Tuesday. Wet snow is expected to 
  transition to rain at the summits of Interstate 80 and Highway 
  50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$
821 
WWUS46 KSTO 082225
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
225 PM PST Mon Nov 8 2021

...Winter storm will bring high elevation mountain snow this
evening through Tuesday...

.A storm system will approach northern California later this
afternoon, bringing with it accumulating snowfall. The snow
levels will initially be low this evening, then rise overnight
and through the day on Tuesday. This will result in wet
accumulating snow at the major passes before changing over to
rain. As a result, expect mountain travel impacts such as chain
controls and travel delays this evening through early Tuesday.

CAZ013-091500-
/O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
Shasta Lake Area / Northern Shasta County-
225 PM PST Mon Nov 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY ABOVE 4000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow 
  accumulations of 4 to 12 inches above 4000 ft. Minor 
  accumulations as low as 3000 ft.

* WHERE...Mountains of Shasta County above 4000 ft.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Snow levels will rise from 3000-4000 ft today to 
  6000-7000 ft by early Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

CAZ068-091500-
/O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
Western Plumas County/Lassen Park-
225 PM PST Mon Nov 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY ABOVE 6000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow
  accumulations of 7 to 12 inches above 6000 ft, locally up to 24
  inches around Lassen Volcanic National Park.

* WHERE...Western Plumas County/Lassen Park above 6000 ft.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Snow levels will rise from 3500-5000 ft today to 
  6500-7500 ft by early Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

CAZ069-091500-
/O.CON.KSTO.WW.Y.0021.211109T0000Z-211109T1500Z/
West Slope Northern Sierra Nevada-
225 PM PST Mon Nov 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY ABOVE 7000 FEET...

* WHAT...Wet snow with difficult travel conditions. Total snow
  accumulations of 2-12 inches between 6500-8000 ft, 8-24 inches 
  above 8000 ft.

* WHERE...West Slope of the Northern Sierra Nevada above 7000 
  ft. This includes Interstate 80 over Donner Pass, Highway 50 
  over Echo Summit and Highway 88 over Carson Pass.

* WHEN...4 PM PST Monday to 7 AM PST Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Snow levels will rise from 5500-6500 ft today to 
  8000-8500 ft by early Tuesday. Wet snow is expected to 
  transition to rain at the summits of Interstate 80 and Highway 
  50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$
909 
WWUS46 KSTO 091455
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
655 AM PST Tue Nov 9 2021

CAZ013-091600-
/O.EXP.KSTO.WW.Y.0021.000000T0000Z-211109T1500Z/
Shasta Lake Area / Northern Shasta County-
655 AM PST Tue Nov 9 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING
ABOVE 4000 FEET...

Snow levels have risen to above pass level, and snow has 
transitioned to rain. Therefore, the Winter Weather Advisory will
be allowed to expire at 7 AM PST. Wet roads from rain and melting
snow may remain slick, so motorists are urged to drive with 
caution.

$$

CAZ068-091600-
/O.EXP.KSTO.WW.Y.0021.000000T0000Z-211109T1500Z/
Western Plumas County/Lassen Park-
655 AM PST Tue Nov 9 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING
ABOVE 6000 FEET...

Snow levels have risen to above pass level, and snow has 
transitioned to rain. Therefore, the Winter Weather Advisory will
be allowed to expire at 7 AM PST. Wet roads from rain and melting
snow may remain slick, so motorists are urged to drive with 
caution.

$$

CAZ069-091600-
/O.EXP.KSTO.WW.Y.0021.000000T0000Z-211109T1500Z/
West Slope Northern Sierra Nevada-
655 AM PST Tue Nov 9 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING
ABOVE 7000 FEET...

Snow levels have risen to above pass level, and snow has 
transitioned to rain. Therefore, the Winter Weather Advisory will
be allowed to expire at 7 AM PST. Wet roads from rain and melting
snow may remain slick, so motorists are urged to drive with 
caution.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter weather advisory went out at Nov 7, 3:00 AM PST, 10 hours 28 minutes earlier.

Area forecast discussion, Nov 7, 3:00 AM PST, 10 hours 28 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
300 AM PST Sun Nov 7 2021

.SYNOPSIS...
Dry weather expected today and most of Monday. A wetter weather
system is forecast to move through NorCal late Monday through
Tuesday bringing widespread rain, mountain snow, and wind.

&&

.DISCUSSION...
Skies are clearing across interior NorCal early this morning as
Saturday's system shifts to the east. Patchy fog has developed in
the Central Valley and mountain valleys. Current temperatures are
running around 5-10 degrees cooler compared to 24 hours ago with
readings mostly in the 40s to lower 50s across the Central Valley.
Dew points are in the mid to upper 30s across the north end of the
Sacramento Valley, likely a bit too high for frost around sunrise.

Looks like NorCal will see a break from wet weather today and
into at least midday Monday. Attention then turns to a wetter
system later Monday into Tuesday that will feature rain, snow,
and wind. Southerly winds will increase Monday night into early
Tuesday Tuesday morning with perhaps a several hour period of
potentially low-end wind advisory (peak gusts around 40 mph) over
the northern half of the Sacramento Valley. These winds will also
be strong in the wind-prone mountain gaps, passes, and ridgetops.

QPF will be wetter than recent systems, but considerably less than
the record-setting late-October storm. Amounts in the valley will
be around 1/2 inch to a little over an inch, with QPF in the
foothills and mountains will mostly be around 2 to 3 inches.

Snow levels looks to stay fairly high through most of the event
with snow levels generally remaining around, or above, the higher
pass levels in the Sierra. 4-8 inches of snow accumulation is
forecast on I-80 over Donner Pass and Highway 50 over Echo Summit
while 2 feet will be possible over the higher peaks above 8k ft.

Snow levels will be lower up north across the mountains north of
Redding, and a winter storm watch has been posted for the
mountains of Shasta County above 4k ft for Monday night into early
Tuesday morning.

Precipitation chances retreat northward on Wednesday as ridging
builds back in beginning a period of dry weather that will last
through the week.

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)...
We will see quiet weather for the extended period as upper level
ridging builds over CA. Ridging will become more zonal into next
weekend and a weak short wave may track over the region Sunday. No
precip is expected with this short wave. Mild temperatures are
expected for the period. -CJM

&&

.AVIATION...
Local MVFR to IFR is possible this morning before 17z due to FG
mainly east of HWY 99 from KMYV south. VFR conditions expected
elsewhere. Winds remain under 10 knots.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday afternoon through Tuesday morning
for Shasta Lake Area / Northern Shasta County.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:50 AM PDTWinter Storm WatchSTO13 hr

Nearby

Winter Weather Advisories in California, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.